Life Extension Forums




Joint pain caused by resveratrol?

Author Message
 Posted 10/21/2011 7:52:00 AM
Spectator

SpectatorSpectatorSpectatorSpectatorSpectatorSpectatorSpectatorSpectatorSpectator

Status: Regular Customer
Group: Forum Members
Last Login: 2/19/2012 11:47:19 AM
Posts: 2, Visits: 20
I would want to hear from someone in this forum who suffers joint pains while taking resveratrol. In my case, 8 months ago I was very active playing tennis and run 20 minutes on the treadmill without feeling pain in my knee joints and ankle.

But now, I can't play tennis anymore because of the lingering pain in my left knee.I run less that 10 minutes last week and my ankle started to ache. I am very worried because I'm a very active person and I'm afraid I may not be able to do my usual exercise or even go to the gym.

Is it a possible side effect of resveratrol? I only take 75mg resveratrol with 90mg quercetin. I had never experienced such knee pain before taking resveratrol.
Post #4015
Add to Twitter Add to Facebook
 Posted 10/22/2011 3:12:39 AM
Forum Associate

Forum AssociateForum AssociateForum AssociateForum AssociateForum AssociateForum AssociateForum AssociateForum AssociateForum Associate

Status: Regular Customer
Group: Contributors
Last Login: 10/14/2014 5:47:53 AM
Posts: 1,882, Visits: 2,053
In the old forum someone experienced the same joint pain side effect and posted a topic on it. (link)

Resveratrol has been shown to increase nitric oxide, via an increase in nitric oxide synthase. (link)

A study published in 2006 shows a potential, direct relationship to nitric oxide production and arthritis. (link)

A 2008 article talks about both a catabolic and protective role of nitric oxide in inflammation and pain of arthritis. (link)

Arginine and citrulline are amino acids that can raise nitric oxide production. Arginine can also be metabolized from the combination of citrulline and aspartic acid.

Based upon this information It may not be the resveratrol itself but the accumulative sum of all things increasing nitric oxide production.  If this theory is correct maybe you should reduce your intake of foods or supplements that are high in arginine or citrulline while taking resveratrol and see if that helps.

Based upon this information the direct relationship may be for some:  resveratrol > nitric oxide > inflammation > joint pain.

-Tom


-------------------------------------------------------------------------------------
Seize every opportunity to put your best foot forward.

Anything worth doing is worth doing well.
If you don't stand for something, you will fall for anything
If everything seems under control you're just not going fast enough. - Mario Andretti
You can't expect to do business today, with yesterday's tools, and be in business tomorrow. - Author Unknown
------------------------------------------------------------------------------
The case against dietary fats >>  CLICK HERE
Post #4020
Add to Twitter Add to Facebook
 Posted 10/22/2011 6:02:30 PM
Fan

FanFanFanFanFanFanFanFanFan

Status: Member
Group: Forum Members
Last Login: 9/29/2014 9:09:54 AM
Posts: 243, Visits: 2,553
What other nutrients are you taking?

It could be a coincidence also.

You can search "resveratrol joint pain". There's others with this problem.

http://immortalhair.forumandco.com/t1177-resveratrol-joint-pain


XXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXX

Old Forums
Old Forums Search
Post #4024
Add to Twitter Add to Facebook
 Posted 10/23/2011 1:29:15 AM
Forum Associate

Forum AssociateForum AssociateForum AssociateForum AssociateForum AssociateForum AssociateForum AssociateForum AssociateForum Associate

Status: Member
Group: Contributors
Last Login: Today @ 5:39:14 AM
Posts: 1,647, Visits: 2,369
I developed a mild tendinitis and have small signs or arthritis on my shoulder. It migth be a pure coincidence but will give resveratrol a break even at the low doses I have been taken (similar to your 75mg) and see what happens, while following physiotherapy. A good place to search information (but by no means the only one, it is simply another forum I am followig) is http://www.longecity.org ("maxwatt" writes a lot there on his experience with resveratrol)
Post #4025
Add to Twitter Add to Facebook
 Posted 10/23/2011 6:16:28 PM
Supporter

SupporterSupporterSupporterSupporterSupporterSupporterSupporterSupporterSupporter

Status: Member
Group: Forum Members
Last Login: 9/23/2014 8:08:46 AM
Posts: 51, Visits: 301
Albedo,

We now have Krill oil for inflammation!!!

r
Post #4034
Add to Twitter Add to Facebook
 Posted 10/24/2011 6:39:49 AM
Fan

FanFanFanFanFanFanFanFanFan

Status: Expired Member
Group: Forum Members
Last Login: 4/4/2014 5:38:02 AM
Posts: 163, Visits: 2,291
There may be something to this. I've had knee pain for months now, and after eliminating resveratrol for 48 hours, the pain was cut in half.
Post #4044
Add to Twitter Add to Facebook
 Posted 10/27/2011 9:35:52 AM
Spectator

SpectatorSpectatorSpectatorSpectatorSpectatorSpectatorSpectatorSpectatorSpectator

Status: Regular Customer
Group: Forum Members
Last Login: 2/19/2012 11:47:19 AM
Posts: 2, Visits: 20
Thanks for the info, Tom. I already stopped taking resveratrol. I'm taking glucosamine with MSM for joint nourishment and hoping for some improvements on my knee pain in the coming weeks.
Post #4079
Add to Twitter Add to Facebook
 Posted 10/27/2011 9:41:57 AM
Forum Coordinator

Forum Coordinator

Status: LE Employee
Group: Managers
Last Login: 7 hours ago
Posts: 1,932, Visits: 7,233
Please report your results.  My own regimen has included resveratrol for years with no evident adverse effects. 
Post #4080
Add to Twitter Add to Facebook
 Posted 10/27/2011 11:44:05 AM
Fan

FanFanFanFanFanFanFanFanFan

Status: Member
Group: Forum Members
Last Login: 6/24/2014 8:05:59 AM
Posts: 156, Visits: 1,380
I developed the worst case of tennis elbow of my life while taking 250mg of resveratrol, but I have no way to prove that it is what caused my problem, though I was alway suspicious that it was the culprit.  There are quite a few anecdotal accounts in chat rooms, for whatever they are worth, of people developing tendinitis while taking resveratrol.  But without well-designed studies there really is no way to tell.  Cheers!
Post #4081
Add to Twitter Add to Facebook
 Posted 10/27/2011 1:01:58 PM
Fan

FanFanFanFanFanFanFanFanFan

Status: Expired Member
Group: Forum Members
Last Login: 4/4/2014 5:38:02 AM
Posts: 163, Visits: 2,291
I've been taking 200 mg or so daily for several years, but only noticed a problem several months ago. I was also not taking a mineral supplement with copper.

Mega-doses May Induce Side Effects

"Once mega-doses of resveratrol (more than 500 mg) began to be employed, side effects like anemia, Achilles heel tendonitis, anxiety reactions, numbness in the fingers, began to be reported," says Bill Sardi, spokesperson for Longevinex(R) (long-jev-in-ex), a leading brand resveratrol dietary supplement." This is probably because resveratrol is a copper chelator and excessive chelation will impair the availability of copper which is needed for collagen formation and nerve regeneration," he says. "Resveratrol is relatively safe, but not absolutely safe at any dosage. There are drawbacks," he adds.

Some online suppliers of resveratrol pills, who have no medical training, irresponsibly recommend up to 7000 milligrams of resveratrol a day. There is also evidence that supra-high dose resveratrol inhibits the absorption of folic acid (vitamin B9), an essential nutrient needed for DNA repair. [European JournalNutrition 46: 329-36, 2007] High doses have not been tested in humans for long-term use.

Post #4084
Add to Twitter Add to Facebook


Similar Topics

Expand / Collapse

Reading This Topic

Expand / Collapse